HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Depression (https://www.healthboards.com/boards/depression/)
-   -   Wellbutrin..Please someone help!! (https://www.healthboards.com/boards/depression/305886-wellbutrin-please-someone-help.html)

NNA SCARED 07-19-2005 02:14 PM

Wellbutrin..Please someone help!!
 
:eek: I still havent taken my wellbutrin SR . I am frightended to death.. you cant drink or take any anit-histimines(over the counter stuff), You will probally have a seizure!!! I was on paxil and i gained weight and i have the sexual side effects but it worked for me .. what to do !! !

Astroboy529 07-19-2005 02:26 PM

Re: Wellbutrin..Please someone help!!
 
The warnings typically throw in the kitchen sink and the occurrence of them is usually quite rare. I took wellbutrin and it didn't help my mood but it did seem to give me the morning jitters and made my sleep bad. Almost every drug out there can cause someone to experience some problems. I'm allergic to Alleve, the over the counter pain medication and that probability is about one in a million! Some A/Ds contain a warning that side effects may include suicide ideation, which unless I'm mistaken, is not what we want an A/D to do. In any event, these drugs have gone through a lot of testing, so I hope you don't let the fear of seizure keep you from using it. Good luck.

Samantha317 07-19-2005 03:24 PM

Re: Wellbutrin..Please someone help!!
 
Hi :wave:
I take Wellbutrin XR and it has helped with my depression. I had taken it before in a combination of Paxil and Wellbutrin. It worked better for me than just the Wellbutrin or the Paxil. Everyone is different and I for one am more sensitive to medications. If I have the really bad side effects they usually effect me more than the majority of people.

Have you had seizures before? The information that I have read says if you have had a history of seizures, then you are at more of a risk for having seizures. Have you talked with your doctor about how afraid you are to take the Wellbutrin? In some places Paxil has caused so much controversy that only Psychiatrists are able to prescribe it. So there are side effects with all medications. I take antihistimines with Wellbutrin. They even prescribed them to me in the hospital when they first started me on the Wellbutrin.

If you don't feel comfortable taking the Wellbutrin talk to your doctor. It is your decision.

Best wishes,
Sam :angel:

SOE 07-19-2005 04:56 PM

Re: Wellbutrin..Please someone help!!
 
If you decide to take it, take it exactly as your doctor tells you. Usually the dose is split and taken twice a day. My doctor told me if I took it all at once, then I would be at risk for seizures.

DLD647 07-19-2005 09:06 PM

Re: Wellbutrin..Please someone help!!
 
[FONT=Comic Sans MS] :blob_fire I was scared at first too, but when i started takeing it after the first couple weeks, i was feeling about 50% better than i was, now that i been on it for a few months i feel abour 85% better, and am almost back to my old self, its great stuff, i call it a miracle in a bottle :angel: , also, my happy little pill! :p [/FONT]

Alex6657 07-26-2005 08:31 PM

Re: Wellbutrin..Please someone help!!
 
The risk of side effects are rare. The drug company has to make everyone aware that there is a possibility no matter how slim. I've never had any troubles on 300mg daily of Wellbutrin even when I drink alcohol. The biggest risk of alcohol related seizure is by over-doing it; or by drastically changing your habits with regards to alcohol.

BTW, good luck!

eag 07-26-2005 09:28 PM

Re: Wellbutrin..Please someone help!!
 
I drank like a fish on Wellbutrin without a problem...not that it is recommended....and I probably took antihistimenes.

susara 07-26-2005 09:54 PM

Re: Wellbutrin..Please someone help!!
 
i am scared as well. i was prescribed lexapro, but after learning of some of the possible side effects, am considering asking my dr. for wellbutrin instead. but the side effects of that sound concerning too. the not being able to sleep thing tends to worsen my depression and if that happens, it's not good. i have allergies also, so hopefully the antihistamine thing wouldn't be an issue either. i'm seriously considering just skipping the A/Ds and just trying therapy, but i don't know.....

RainSerpent 07-27-2005 02:54 PM

Re: Wellbutrin..Please someone help!!
 
[FONT=Palatino Linotype][COLOR=DarkOrange]Usually the psychiatrist prescribes the minimum dose so that any side effects are caught right away. I was scared when I first started taking medications too. :eek:

You can do it! ;) [/COLOR][/FONT]

susara 07-27-2005 10:26 PM

Re: Wellbutrin..Please someone help!!
 
thanks rain serpent

cmz 07-27-2005 10:54 PM

Re: Wellbutrin..Please someone help!!
 
Hello,
I am on 300mg Wellbutrin XR and this has been the best antidepressant that I have tried. I have been thru atleast a dozen different kinds. I was on Paxil twice. The first time I gained 20 lbs within just a few months but thought it was because I took it in combination with other antidepressants. A few months after I stopped taking the Paxil I lost the weight. However, when I tried it again by itself a year later I gained 20 lbs again. I am only 5ft and typically weigh 107lbs so needless to say my body frame was not meant to hold that much weight and I now have stretch marks from top of my body to the bottom. But that's just me. Anyways, back to the Wellbutrin. Every antidepressant that I've ever been on took a few weeks for my body to adjust(side-effects). I actually think it helps me sleep better. With the depression and other antidepressants that I've had I slept all the time. But now I actually wake up well rested after 8 hours rather than always tired. I will say that I do have allergies and take Zyrtec and it doesn't interact with the wellbutrin. However, I can't take most over the counter antihistamines because with the Wellbutrin I get the jitters. Do talk to your pharmacist though, because there are a select few OTC antihistamines that works fine with the Wellbutrin. Usually Wellbutrin will only cause seizures if you either have/had an eating disorder or are already suseptable to seizures. Sorry ,bout the book but hopefully this will help you feel better about your concerns on Wellbutrin XR. Hope all goes well for you.
-cmz<><

Alex6657 07-28-2005 06:35 AM

Re: Wellbutrin..Please someone help!!
 
I'm on 300mg of Wellbutrin and 150mg of Effexor. I've taken all kinds of otc antihistimines and I've never had a problem. In the information I've read on-line about Wellbutrin there is no mention of any problems with any antihistimines.

I found sleeping to be a problem, but solved that by asking my doctor for a sleeping pill.

The side effects listed are only possibilities. Every medication is different for every person. The only way to learn if they will be a problem is to try the medication. Most side effects are likely to go away after a few weeks as your body becomes used to the medication.


All times are GMT -7. The time now is 09:09 PM.